Alert archive / Mississippi / Tornado Warnings in 2024

Tornado Warning 37, NWS New Orleans, LA

December 28, 2024Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Dec 28, 2024, 2:35 PM CST for Amite County, Wilkinson County, Mississippi. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2024, 2:35 PM CST (20:35 UTC)
Expired
Dec 28, 2024, 3:15 PM CST
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Amite County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 101 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 2:56 PM CSTTORNADO5 Ne Gloster, MSA tornado downed several pine trees in a clear convergent pattern along New Hope Rd. NWS survey estimates maximum winds of 90 mph (EF-1) with a path length of 0.4 miles and width of 50 yds. The track likely extends farther to both the southwest and northeast b
Dec 28, 2:56 PM CSTTORNADO5 Ne Gloster, MSA tornado downed several pine trees in a clear convergent pattern along New Hope Rd. NWS survey estimates maximum winds of 90 mph (EF-1) with a path length of 0.4 miles and width of 50 yds. The track likely extends farther to both the southwest and northeast b
Dec 28, 2:57 PM CSTTORNADO5 Ne Gloster, MSLarge debris field of trees reported by emergency manager at New Hope Road and Forest Road 156-A. The debris field continued Fox Road and Oxford Meadville Road before entering in Franklin County, MS. No structures reported damaged.
Dec 28, 2:57 PM CSTTORNADO5 Ne Gloster, MSLarge debris field of trees reported by emergency manager at New Hope Road and Forest Road 156-A. The debris field continued Fox Road and Oxford Meadville Road before entering in Franklin County, MS. No structures reported damaged.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 7:38 AM CSTTornado WatchSPC7 hr
Dec 28, 2:17 PM CSTTornado Watch PDSSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2024-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2024-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

116 
WFUS54 KLIX 282035
TORLIX
MSC005-157-282115-
/O.NEW.KLIX.TO.W.0037.241228T2035Z-241228T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
235 PM CST Sat Dec 28 2024

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  East central Wilkinson County in southern Mississippi...
  Northwestern Amite County in southern Mississippi...

* Until 315 PM CST.

* At 235 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Centreville, or 17 miles west of Liberty, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gloster around 240 PM CST.

Other locations impacted by this tornadic thunderstorm include
Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3103 9108 3110 9117 3133 9108 3134 9106
      3133 9105 3133 9103 3135 9102 3133 9099
      3135 9098 3135 9067
TIME...MOT...LOC 2035Z 212DEG 29KT 3111 9109 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TJS
4 follow-up statements
468 
WWUS54 KLIX 282051
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
251 PM CST Sat Dec 28 2024

MSC157-282100-
/O.CAN.KLIX.TO.W.0037.000000T0000Z-241228T2115Z/
Wilkinson MS-
251 PM CST Sat Dec 28 2024

...THE TORNADO WARNING FOR EAST CENTRAL WILKINSON COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for southern
Mississippi.

&&

LAT...LON 3135 9067 3111 9102 3111 9106 3128 9106
      3135 9102 3133 9099 3135 9098
TIME...MOT...LOC 2050Z 212DEG 29KT 3122 9101 

$$

MSC005-282115-
/O.CON.KLIX.TO.W.0037.000000T0000Z-241228T2115Z/
Amite MS-
251 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
NORTHWESTERN AMITE COUNTY...

At 250 PM CST, a severe thunderstorm capable of producing a tornado
was located over Gloster, or 13 miles west of Liberty, moving
northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Amite County, including the following locations...
Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3135 9067 3111 9102 3111 9106 3128 9106
      3135 9102 3133 9099 3135 9098
TIME...MOT...LOC 2050Z 212DEG 29KT 3122 9101 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TJS
708 
WWUS54 KLIX 282059
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
259 PM CST Sat Dec 28 2024

MSC005-282115-
/O.CON.KLIX.TO.W.0037.000000T0000Z-241228T2115Z/
Amite MS-
259 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
NORTHWESTERN AMITE COUNTY...

At 258 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gloster, or 12 miles northwest of Liberty, moving
northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Amite County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3135 9067 3116 9095 3125 9103 3135 9098
TIME...MOT...LOC 2058Z 212DEG 29KT 3128 9097 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TJS
193 
WWUS54 KLIX 282100 CCA
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
300 PM CST Sat Dec 28 2024

MSC005-282115-
/O.COR.KLIX.TO.W.0037.000000T0000Z-241228T2115Z/
Amite MS-
300 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
NORTHWESTERN AMITE COUNTY...

At 300 PM CST, a confirmed tornado was located 7 miles northeast of
Gloster, or 13 miles northwest of Liberty, moving northeast at 35
mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Amite County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3135 9067 3116 9095 3125 9103 3135 9098
TIME...MOT...LOC 2058Z 212DEG 29KT 3128 9097 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

TJS
678 
WWUS54 KLIX 282111
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
311 PM CST Sat Dec 28 2024

MSC005-282120-
/O.EXP.KLIX.TO.W.0037.000000T0000Z-241228T2115Z/
Amite MS-
311 PM CST Sat Dec 28 2024

...THE TORNADO WARNING FOR NORTHWESTERN AMITE COUNTY WILL EXPIRE AT
315 PM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM CST for southern
Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.

&&

LAT...LON 3135 9067 3116 9095 3125 9103 3135 9098
TIME...MOT...LOC 2110Z 212DEG 29KT 3136 9091 

$$

TJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 5:30 AM CST, 9 hours 5 minutes earlier.

Area forecast discussion, Dec 28, 5:30 AM CST, 9 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
530 AM CST Sat Dec 28 2024

...NEW AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 230 AM CST Sat Dec 28 2024

Key messages...

1) Severe weather outbreak likely this afternoon and evening
across the Central Gulf Coast States, including a significant
portion of our area. Storms will have potential for strong
tornadoes, wind damage and isolated large hail. An Enhanced to
Moderate Risk of Severe Weather is in place for much of the area
north of the Interstate 10 corridor for this afternoon and
tonight.

2) Prior to the severe weather, a large area of dense fog is
already in place across much of the local area.

After a rather eventful Friday, including a couple tornadoes, and
significant flash flooding (Jackson County Mississippi),
convection at 2 AM CST was limited to the coastal waters, as
leading trough axis has shifted east of the area.

A strong shortwave was moving into West Texas early this morning.
Low pressure in advance of the shortwave over Texas had a warm
front extending eastward along Interstate 20 well to the north of
the local area. Southerly winds continue to pump abundant moisture
into the area with temperatures and dew points from the mid 60s
to lower 70s, which is very unusual for the last week of the year.
The precipitable water value on the 00z sounding of 1.6 inches is
well above the 90th percentile climatologically. The very warm
and moist air getting transported across much cooler waters and
ground have led to the development of widespread dense fog across
the area this morning. That fog probably won't mix out until mid
to late morning as the pressure gradient tightens.

The upper shortwave will track eastward today and be near the
Louisiana-Arkansas border this evening. Any precipitation
development this morning should be mainly in the form of scattered
rain showers. As a low level jet strengthens across the area this
afternoon, scattered storms are expected to develop. Mid-level
lapse rates approaching 8C/km, abundant shear and CAPE values
approaching 2500 J/kg (also top end climatologically) will be in
place, along with SRH between 200-300 m2/s2. That'll be favorable
for tornadic supercells if they can remain discrete cells.

A linear MCS is also expected to develop, more directly related
to the shortwave trough, which will move across the area during
the evening and overnight hours. If this line develops as
expected, more widespread wind damage will be possible, as well as
additional tornadoes. It should be noted that the majority of
Convection Allowing Models (CAMs) have slowed the passage of this
line, possibly not moving into Alabama until beyond 3 AM CST
Sunday. Widespread 1 to 2 inch rainfall amounts will be likely,
with isolated higher totals certainly possible.

It does appear that all convection should be east of the area
prior to sunrise Sunday. There may be a brief period early Sunday
morning for fog to redevelop behind the line of storms before
drier air overspreads the area. Wrap-around clouds could linger
across northern portions of the area for a good portion of the
day, with sunnier skies across the south.

Had to use the 90th percentile NBM numbers for temperatures and
dewpoints through this afternoon to come anywhere close to what's
actually occurring across the area. With the airmass behind this
shortwave of Pacific origin, temperatures are likely to still
reach the 70s across most of the area on Sunday.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 230 AM CST Sat Dec 28 2024

Once we get the near term system out of the way, the weather will
be much less impactful through the remainder of the forecast
period. The next shortwave in the train will pass much further to
the north of the area, with no significant return of moisture.
Little or no precipitation is expected from Sunday night through
Friday across the area.

With lower humidity levels in place, overnight lows will cool off
beginning Sunday night, but will still be above climatological
normals. Highs Monday and Tuesday could still get into the 70s,
but with much less humidity. Cooler weather, much closer to
normal, is expected for the first several days of the new year.

&&

.AVIATION...
(12Z TAFS)
Issued at 526 AM CST Sat Dec 28 2024

Showers and thunderstorms will develop and likely impact all
terminals this cycle with the final line of storms moving west to
east with time. Southerly winds will eventually transition to more
westerly winds in time. VIS/CIG issues are ongoing and look to
continue through much of this cycle with additional fog
development anticipated toward the end of the cycle. Mostly IFR
or lower...but there could be a window for VFR from time to time
especially later tonight before VIS issues once again develop.
(Frye)

&&

.MARINE...
Issued at 230 AM CST Sat Dec 28 2024

Fog will continue to be an issue this morning across the protected
and nearshore waters, with the current Fog Advisory expected to
run until expiration. Winds over the outer waters are already in
Small Craft Exercise Caution range and will carry headlines there
with the forecast issuance. Beginning at midday today, the SCEC
headlines will be expanded to all waters through 12z Sunday. It
may be necessary to upgrade portions of the waters to Small Craft
Advisories if pressure gradient tightens a little more than
currently anticipated. With the surface low expected to lift well
north of the area by Sunday morning, the gradient should weaken
with headlines expiring at that point. May need some headlines at
midweek as even cooler and drier air arrives over the waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  55  68  46 /  90  90   0   0
BTR  79  59  72  50 /  90  90   0   0
ASD  76  59  72  48 /  70  90   0   0
MSY  77  60  71  52 /  70  90   0   0
GPT  72  59  70  48 /  60  90   0   0
PQL  78  60  75  47 /  70  90   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 10 AM CST this morning for LAZ034>037-
     039-046>048-056>060-064>071-076>090.

GM...Dense Fog Advisory until 10 AM CST this morning for GMZ530-532-
     534-536-538-550-552-555-557.

MS...Dense Fog Advisory until 10 AM CST this morning for MSZ068>071-
     077-083>088.

GM...Dense Fog Advisory until 10 AM CST this morning for GMZ532-534-
     536-538-550-552-555-557.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...RDF
MARINE...RW

In the hours before

Special weather statement, Dec 28, 12:12 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1212 PM CST Sat Dec 28 2024

LAZ048-083>086-281900-
Northern Livingston LA-Southern Livingston LA-Western Ascension LA-
East Baton Rouge LA-Eastern Ascension LA-
1212 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL ASCENSION,
CENTRAL LIVINGSTON AND SOUTHERN EAST BATON ROUGE PARISHES THROUGH 100
PM CST
...

At 1211 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Gonzales, moving northeast at
25 mph.

HAZARD...Funnel clouds and half inch hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible.

Locations impacted include...
Gonzales, Walker, Livingston, Sorrento, French Settlement, Port
Vincent, Prairieville, Geismar, Whitehall, and Killian.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 172 and 184.
 Interstate 12 between mile markers 15 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana.

&&

LAT...LON 3011 9094 3018 9106 3058 9082 3034 9053
TIME...MOT...LOC 1811Z 216DEG 22KT 3020 9095

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

PG
Special weather statement, Dec 28, 12:18 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1218 PM CST Sat Dec 28 2024

LAZ056-057-085-281845-
Western Ascension LA-Assumption LA-St. James LA-
1218 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ASCENSION, WEST CENTRAL ST. JAMES AND NORTHEASTERN ASSUMPTION
PARISHES THROUGH 1245 PM CST
...

At 1217 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Napoleonville, moving
northeast at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Donaldsonville, Napoleonville, Paincourtville, Belle Rose, and
Supreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana.

&&

LAT...LON 3006 9111 3007 9110 3010 9111 3012 9109
      3016 9109 3017 9107 3019 9107 3005 9083
      2981 9104 2989 9114
TIME...MOT...LOC 1817Z 204DEG 26KT 2990 9107

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 12:57 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1257 PM CST Sat Dec 28 2024

LAZ037-081-083-281930-
Central Tangipahoa LA-Northern Livingston LA-St. Helena LA-
1257 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL ST.
HELENA, NORTHERN LIVINGSTON AND WEST CENTRAL TANGIPAHOA PARISHES
THROUGH 130 PM CST
...

At 1256 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Port Vincent, or 11 miles
southeast of Denham Springs, moving northeast at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Hammond, Walker, Livingston, Albany, and Natalbany.

This includes the following Interstates...
 Interstate 12 between mile markers 16 and 36.
 Interstate 55 in Louisiana between mile markers 31 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana.

&&

LAT...LON 3035 9079 3042 9090 3070 9072 3052 9042
TIME...MOT...LOC 1856Z 222DEG 22KT 3040 9079

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 1:32 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
132 PM CST Sat Dec 28 2024

LAZ058>060-282015-
St. Charles LA-St. John The Baptist LA-Upper Lafourche LA-
132 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL ST.
JOHN THE BAPTIST, WESTERN ST. CHARLES AND NORTH CENTRAL LAFOURCHE
PARISHES THROUGH 215 PM CST
...

At 132 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Des Allemands, or 14 miles
southwest of Hahnville, moving north at 25 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Hahnville, Killona, Norco, Paradis, Des Allemands, Edgard, Luling,
Boutte, Bayou Gauche, Destrehan, Taft, New Sarpy, St. Rose, Montz,
Raceland, and Ama.

This includes Interstate 310 between mile markers 3 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

&&

LAT...LON 2971 9045 2974 9063 3005 9056 2997 9030
TIME...MOT...LOC 1932Z 195DEG 23KT 2978 9055

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 1:54 PM CST, 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
154 PM CST Sat Dec 28 2024

LAZ035-036-MSZ068-282030-
East Feliciana LA-West Feliciana LA-Wilkinson MS-
154 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL WEST
FELICIANA, NORTHWESTERN EAST FELICIANA PARISHES IN SOUTHEASTERN
LOUISIANA AND SOUTHEASTERN WILKINSON COUNTIES THROUGH 230 PM CST
...

At 153 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Wakefield, or near Jackson,
moving northeast at 25 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Jackson, St. Francisville, Wilson, Norwood, Wakefield, and Spillman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3076 9137 3088 9138 3110 9114 3089 9101
TIME...MOT...LOC 1953Z 224DEG 20KT 3086 9130

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 2:13 PM CST, 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CST Sat Dec 28 2024

LAZ035-036-MSZ068-069-282100-
East Feliciana LA-West Feliciana LA-Wilkinson MS-Amite MS-
213 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WEST
FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES, SOUTHEASTERN
WILKINSON AND SOUTHWESTERN AMITE COUNTIES THROUGH 300 PM CST
...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Spillman, or 9 miles north of
Jackson, moving northeast at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Centreville, Wilson, and Norwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3088 9121 3097 9129 3124 9115 3103 9094
TIME...MOT...LOC 2012Z 213DEG 28KT 3098 9122

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 7:20 PM CSTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Dec 27, 7:37 PM CSTSpecial Weather StatementLIXJackson23 min
Dec 27, 8:00 PM CSTSpecial Weather StatementLIXJackson45 min
Dec 27, 8:24 PM CSTFlash Flood WarningLIXHarrison, Jackson4 hr
Dec 27, 8:58 PM CSTAreal Flood AdvisoryLIXJackson3 hr
Dec 27, 9:54 PM CSTFlash Flood Warning EmergencyConsiderable damage threatLIXJackson4 hr
Dec 27, 10:37 PM CSTFlash Flood Warning Considerable damage threatLIXJackson3 hr
Dec 28, 1:42 AM CSTAreal Flood AdvisoryLIXJackson4 hr
Dec 28, 6:35 AM CSTSpecial Weather StatementLIXWilkinson40 min
Dec 28, 6:54 AM CSTSpecial Weather StatementLIXPearl River21 min
Dec 28, 7:24 AM CSTSpecial Weather StatementLIXAmite51 min
Dec 28, 7:38 AM CSTSpecial Weather StatementLIXWilkinson52 min
Dec 28, 7:59 AM CSTRiver Flood WarningLIXHarrison6 hr
Dec 28, 2:13 PM CSTSpecial Weather StatementLIXWilkinson47 min
Dec 28, 2:49 PM CSTSpecial Weather StatementLIXPike26 min
Dec 28, 3:17 PM CSTSpecial Weather StatementLIXAmite43 min
Dec 28, 4:27 PM CSTTornado WarningLIXAmite, Pike48 min
Dec 28, 5:04 PM CSTSpecial Weather StatementLIXAmite56 min
Dec 28, 5:15 PM CSTTornado WarningLIXAmite, Pike16 min
Dec 28, 5:28 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson47 min
Dec 28, 5:46 PM CSTTornado WarningLIXAmite, Wilkinson44 min

Nearby

Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.